MAUDE Adverse Event Report: CONMED CORPORATION 1/4 INCH X 10 FEET SUCTION TUBING

CONMED CORPORATION 1/4 INCH X 10 FEET SUCTION TUBING
Catalog Number 0036290
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code Not Applicable (3189)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conmed corporation received one (1) "unopened" package containing the 1/4" x 10' suction tubing.The package was evaluated in the quality packaging lab on 20-mar-2017.Visual examination of the sample found an open pouch with no adhesive transfer.There was no adhesive transfer on the actual device, therefore, the device was not in the actual seal area.The device was in the area of the seal close enough to affect the ability of the machine to create a seal.The open seal resulted in a breach of sterility.This complaint for "insufficient heatseal" is confirmed.This lot was manufactured on 27-jan-2016.A review of the manufacturing documents from the dhr/lhr has verified the devices were produced according to current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture.Of the lot containing (b)(4) units, there are no other similar complaints received.A two (2) year review of product history for this device showed a total of (b)(4) complaints, involving (b)(4) devices ((b)(4) confirmed or pending evaluation), including this complaint.(b)(4).The reported packaging anomaly was obvious to the distributor and therefore prompted the return of the device for evaluation and replacement.This failure mode is addressed in the risk documents.To date, there have been no serious injuries or death related to this reported problem.Nonetheless, to prevent future recurrences, an investigation has been initiated to address this issue.As with all medical devices, examination of packaging occurs multiple times prior to use (shipping/receiving, distribution, storage and prior to use).In addition, good clinical practice would include examination and verification of the product and its original packaging to ensure both are intact.If the product and its packaging have been opened/damaged or altered, do not use the product and contact the manufacturer immediately.
 
Event or Problem Description
The distributor in (b)(4) reported that during receiving and inspection of incoming products, one (1) package containing 1/4" x 10' suction tubing was discovered with "insufficient heat seal." in this instance, there was no patient involvement with this reported problem, as the packaging anomaly was discovered during inspection at the distributor facility prior to distribution to an end-user.This report is being filed based on the potential for injury with recurrence.

Brand Name
1/4 INCH X 10 FEET SUCTION TUBING
Common Device Name
SUCTION TUBING
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6446205
Report Number3007305485-2017-00082
Device Sequence Number16404497
Product Code BYY
UDI-Device Identifier00653405000474
UDI-Public(01)00653405000474
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P/A EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/25/2021
Device Catalogue Number0036290
Device Lot Number201601275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2017
Initial Report FDA Received Date03/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1